# SDR CA020313003

- Difficulty date: March 2, 2002
- Submitted: April 8, 2002
- Operation: General aviation
- Make and model: Beech 76
- Aircraft time: 6,365 hours
- Engine: Lyc O360A1G6D
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Brushes
- Part number: HYC5005
- Condition: Worn
- Location: Hyd Motor
- Stage of operation: DE
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) LANDING GEAR HYDRAULIC POWER PACK MOTOR DID NOT RUN. AIRCRAFT PUT ON JACKS & GEAR SELECTED UP, WITH A LIGHT TAP ON MOTOR GEAR RETRACTED NORMALLY WITHIN ALLOWABLE TIME LIMITS. SAME PROBLEM OCCURRED WHEN GEAR SELECTED BACK DOWN. INVESTIGATION REVEALED BRUSHES WERE BADLY WORN AND COMMUTATOR DAMAGED. BRUSHES ARE INSPECTED PERIODICALLY BUT IT IS NOT A REQUIREMENT TO INSPECT I.A.W. BEECH 76 MAINTENANCE SCHEDULED. WE SUGGEST THAT FIELD WIRES ARE BREAKING DOWN IN MOTOR CAUSING UNUSUALLY SHORT LIFE OF BRUSHES, MOTOR AND POWER PACK ASSEMBLY REPLACED. AIRCRAFT TESTED SERVICEABLE. BRUSHES SHOULD BE INSPECTED NO LESS THAN 500 HOURS.
